MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120408
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, the healthcare professional initiated the complaint with limited details.It was reported that ¿the procedure details were unknown.The galaxy g3 xsft coils were used and resistance was felt in the microcatheter.Continuous flush was done.The lesion was unknown.Other concomitant device was an excelsior® sl-10® microcatheter (stryker).¿ there was no report of any negative patient impact.On (b)(6) 2024, additional information was received.Per the information, the procedure was a coil embolization of an anterior communicating artery aneurysm.The galaxy g3 xsft coils were used in accordance with the ifu.An excelsior® sl-10® microcatheter (stryker) was placed in the aneurysm.The first framing galaxy g3 coil was introduced without issue, was detached, and implanted.Then the second coil, a 4mm x 8cm galaxy g3 xsft (glx120408 / 30666663) encountered resistance and got stuck inside the microcatheter (not at the proximal side, probably in the middle part of the microcatheter).The physician attempted to withdraw the coil and the coil became unraveled.The microcatheter was replaced with another excelsior® sl-10® microcatheter and the coil was replaced with the third coil, a 3.5mm x 7.5cm galaxy g3 xsft (glx123575 / 30677939); this coil also became stuck inside the microcatheter and during the attempt to withdraw the coil, it became unraveled.The microcatheter was replaced with a headway microcatheter (microvention), the coil was replaced with another coil ¿other than g3¿ (unspecified brand).The procedure was successfully completed.Per the information, ¿both coils (lot 30666663 and lot 30677939) got stuck inside the microcatheter and were not exposed to the patient¿s body.¿ on (b)(6) 2024, additional information was received.The information indicated that the resistance was first felt inside the microcatheter.The first g3 coil could be used without any problems, the second coil encountered resistance in the microcatheter which was replaced; however the third coil also encountered resistance.By replacing the sl-10 microcatheter with a headway microcatheter and replacing the coil with another coil not a g3, the procedure was successfully completed.Continuous flush was maintained in the microcatheter during the procedure.Based on the additional information received on (b)(6) 2024, the reported issue associated with both coils have been deemed reportable as "malfunctions.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30666663) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00051 and 3008114965-2024-00052.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 06-feb-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00052.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4mm x 8cm galaxy g3 xsft was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the embolic coil was returned outside of the introducer.Microscopic inspection was performed.The embolic coil was observed to be stretched at the proximal portion.The coil remains attached to the resistance heating (rh) coil, which was noted as not softened.There were some dried biological / saline residues noted on the rh coil.No other damages were observed on the device.The issue documented that the coil encountered resistance and got stuck inside the microcatheter was confirmed based on the appearance of the returned device.The stretched damage observed in the coil was the result of the impeded condition experienced during the procedure that could not be replicated in the laboratory.Stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30666663) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contains the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00051 and 3008114965-2024-00052.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18585276
Report Number3008114965-2024-00051
Device Sequence Number12812804
Product Code KRD
UDI-Device Identifier10886704077732
UDI-Public10886704077732
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberGLX120408
Device Lot Number30666663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/06/2024
03/05/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/06/2024
03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER).; GALAXY G3 XSFT 3.5MM X 7.5CM.
Patient SexUnknown